Heart Disease Expert Forum
AVNRT
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

AVNRT

Thank you for this wonderful, insightful website, and thank you for taking your time to answer our questions.

I am a 41 year old female, 5'3", 125 lbs., in good overall health. I eat very healthily, but I don't get much exercise other than everyday running around!  I was recently told by a cardiologist that I have what he believes to be AV Nodal Re-entrant Tachycardia.  In reading the posts in this forum, I believe that this would be classified 'supraventricular tachycardia', the least, if at all, dangerous of the classifications.  Am I interpreting this correctly? (sure hope so!)  Is it caused by an 'electrical glitch' -- one that just 'takes over the heart' every once in a while?  If so, is there anything that one can do in the middle of an episode to abort it?  Can AVNRT be specifically stress induced?  I had two episodes (my first 2 ever -- they just began 4 months ago) where I went to ER because I thought I was having a heart attack.  (they are VERY SCARY!!)  All bloodwork and ekg's came back normal.  First time in ER, I was given maalox (it MOST DEFINITELY WAS NOT GAS!!) and told to go home (I made them do bloodwork anyway!), and second time the doctor mentioned  svt's or pat's.  I later went to the cardio dr. who told me about the AVNRT.  He put me on the extended memory device, but I didn't have an episode during those 30 days.   I am beginning to think that perhaps mine are hormonal related.  I understand that perimenopause can set in many years (10 or so) before menopause actually begins, and that palpitations can be a common sign of this.  I have been trying to keep track of when these episodes occur, and they seem to be around my ovulation time and then again around my period.  My last episode was the night before my period.  

Any input you (or anyone!) may have would be greatly appreciated.  I think my biggest concern is to really be sure that AVNRT is not life threatening!!!  Thank you so much for your time!
Related Discussions
Avatar_n_tn
AVNRT is a tachycardia that is caused by an abnormal fast pathway in your AV node that allows for abnormally fast heart rates to develope.

This is easily treated with a radiofrequency ablation of this particular area in the node and will not cause you any more symptoms after a procedure of this type.

As with any arrhythmia, it may be exacerbated by stress and hormonal changes.  You may wish to discuss your options with your cardiologist.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank